Hail, Lincoln
- When
- April 16, 9:40 AM CST to 9:45 AM CST
- Where
- Lincoln County, 3 mi SW of Lake Benton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.217, -96.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 16, 3:30 AM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 430 AM CDT SAT APR 16 2005 .DISCUSSION... GOING FORECAST IN FAIRLY GOOD SHAPE DESPITE ACTIVE UPCOMING PERIOD. WIDE SPREAD FOG ACROSS THE AREA THIS MORNING WITH AREAS OF DENSE FOG IN NORTHWEST IOWA. WILL GO AHEAD AND ISSUE DENSE FOG ADVISORY THROUGH 9 AM FOR ALL OF NORTHWEST IOWA EXCLUDING IDA AND WOODBURY COUNTY WHERE VISIBILITIES HAVE BEEN AROUND 2 MILES. FOG WILL REMAIN ACROSS THE AREA THROUGH MID TO LATE MORNING HOURS. ONCE FOG BURNS OFF ACROSS THE AREA....AREA WILL WARM RAPIDLY WITH 925 MB TEMPS AROUND 20 DEGREES AND 850 TEMPS AROUND 15 DEGREES C. IF FOG REMAINS IN PLACE LONGER THAN EXPECTED...GOING HIGH TEMPERATURES WILL LIKELY BE TOO WARM. CURRENT SURFACE ANALYSIS DEPICTS WEAK BOUNDARY JUST SOUTH OF THE CWA EXTENDING ALONG I-80 CORRIDOR WHICH COULD BECOME THE FOCUSING MECHANISM FOR A FEW SCATTERED THUNDERSTORMS LATE TODAY. ATMOSPHERE BECOMES UNSTABLE DUE TO MODERATE HEATING AND LOW LEVEL MOISTURE IN PLACE. CAPE VALUES CLIMB TO AROUND 1000 J/KG BY LATE IN THE AFTERNOON. THIS IN COMBINATION WITH MARGINAL CIN AND A BOUNDARY NEAR BY WAS ENOUGH TO PUT A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE FORECAST. ANY STORM THAT IS LIKELY TO GET GOING WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL...AND WILL NOTE THIS IN THE HWO. THEREAFTER SHORTWAVE APPROACHES FROM THE SOUTHWEST IN THE UPPER LEVEL FLOW. WATER VAPOR IMAGERY CURRENTLY DEPICTING THIS WAVE OVER FOUR CORNERS REGION. MODELS HAVE REALLY COME TO A MUCH BETTER AGREEMENT ON THE TIMING OF THIS FEATURE. WITH FAIRLY GOOD AGREEMENT BETWEEN SOLUTIONS...HAVE BUMPED UP POPS TO LOW LIKELY IN EASTERN PORTION OF CWA ON MONDAY AS THIS FEATURE PASSES OVER. ON MONDAY NIGHT A COLD FRONT APPROACHES THE CWA FROM THE WEST. CAPES AHEAD OF THE FRONT APPROACH 1000 J/KG BUT WILL LIKELY NEED THE FORCING OF THE FRONT TO GET THINGS GOING AS FAIRLY GOOD CAP IN PLACE ACROSS THE AREA. THEREFORE...TRIMMED BACK POPS IN VICINITY OF FRONT. FRONT SWEEPS ACROSS THE AREA ON TUESDAY WITH MUCH COOLER AIR USHERING INTO THE REGION BEHIND THE FRONT. HIGH TEMPERATURES THEREAFTER WILL BE AT OR BELOW NORMAL...WITH HIGHS IN THE UPPER 50S AND LOWER 60S. DID NOT MAKE VERY MANY CHANGES TO THE EXTENDED WITH ACTIVE SHORT TERM. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...DENSE FOG ADVISORY THROUGH 9 AM IAZ001>003-012>014-020>022. NE...NONE. && BT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 451 AM CDT SAT APR 16 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 451 AM CDT SAT APR 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE OVER PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA LATE SUNDAY NIGHT INTO MONDAY CREATING THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. A COLD FROM WILL APPROACH EASTERN SOUTH DAKOTA MONDAY EVENING CREATING THE CHANCE FOR SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND WIND GUSTS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1021 AM CDT SAT APR 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 1 W NUNDA 44.16N 97.04W
04/16/2005 1.50 INCH LAKE SD LAW ENFORCEMENT
JUST WEST OF NUNDA ONE AND ONE HALF INCH HAIL
1013 AM HAIL 6 SSE NUNDA 44.08N 96.97W
04/16/2005 1.50 INCH LAKE SD EMERGENCY MNGR
ONE AND ONE HALF INCH HAIL 6 MILES SSE OF NUNDA JUST WEST
OF RUTLAND.
1008 AM HAIL 6 N MADISON 44.10N 97.11W
04/16/2005 0.88 INCH LAKE SD LAW ENFORCEMENT
HAIL COVERING THE GROUND ON AND ALONG HIGHWAY 81. COMMENT
WAS...LOOKS LIKE IT SNOWED.
&&
DEMORINThe Sioux Falls radar (KFSD), 76 km away, was scanning. The volume nearest the first event began at 15:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447572.